Alert archive / Nevada / Flash Flood Warnings in 2013

Flash Flood Warning 11, NWS Elko, NV

September 1, 2013White Pine County, Nevada

NWS Elko, NV issued this flash flood warning at Sep 1, 2013, 4:06 PM PDT for White Pine County, Nevada. It was in force for 114 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2013, 4:06 PM PDT (23:06 UTC)
Expired
Sep 1, 2013, 6:00 PM PDT
In force
114 min
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
None

County White Pine County, NV

The radar

The Elko radar (KLRX), 230 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 4:11 PM PDTFLASH FLOODEly, NVTRAINED WEATHER SPOTTER REPORTS 1 FOOT DEEP WATER ACROSS CENTER STREET IN ELY. STILL RAINING VERY HARD.
Sep 1, 5:00 PM PDTHEAVY RAIN 1.03Ely, NV1.03 INCHES OF RAINFALL IN ONE HOUR...PRODUCING MINOR STREET FLOODING. WATER STILL FLOWING IN STREETS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 11.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
1697 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WGUS55 KLKN 012306
FFWLKN
NVC033-020100-
/O.NEW.KLKN.FF.W.0011.130901T2306Z-130902T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
406 PM PDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL WHITE PINE COUNTY IN EASTERN NEVADA...
  THIS INCLUDES THE CITIES OF...RUTH...ELY AIRPORT...ELY...

* UNTIL 600 PM PDT

* AT 400 PM PDT...THE PUBLIC REPORTED FLASH FLOODING FROM A   
THUNDERSTORM OVER THE WARNED AREA. NUMEROUS THUNDERSTORMS CONTINUE 
IN THE VICINITY OF ELY...PRODUCING EXCESSIVE FLOODING RAINFALL. 
TRAINED SPOTTERS REPORTED WIDESPREAD STREET FLOODING IN RUTH...ELY
AND NEARBY AREAS. THUNDERSTORMS WILL PRODUCE ADDITIONAL RAINFALL 
THROUGH 6 PM.

LOCATIONS NEAR THE PATH OF INCLUDE...ELY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 3932 11468 3909 11482 3924 11517 3945 11508

$$

TURNER
2 follow-up statements
295 
WGUS75 KLKN 012320
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
420 PM PDT SUN SEP 1 2013

NVC033-020100-
/O.CON.KLKN.FF.W.0011.000000T0000Z-130902T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE NV-
420 PM PDT SUN SEP 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR
CENTRAL WHITE PINE COUNTY...

AT 414 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM 
PRODUCING FLASH FLOODING OVER THE WARNED AREA. VERY HEAVY RAINFALL 
CONTINUES IN ELY...WITH AT LEAST ONE FOOT OF WATER REPORTED ACROSS 
CENTER STREET. TRAINED WEATHER SPOTTERS IN RUTH CONTINUE TO REPORT 
MINOR STREET FLOODING. SPOTTER IN RUTH REPORTED 0.30 INCHES OF 
RAINFALL IN ABOUT 15 MINUTES. ADDITIONAL RAINFALL OF UP ONE HALF 
INCH POSSIBLE.

LOCATIONS NEAR THE PATH OF FLASH FLOODING INCLUDE...ELY...RUTH...AND 
SECTIONS HIGHWAY 50...HIGHWAY 6...AND HIGHWAY 93 NEAR AND AROUND 
ELY... 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUTH AND ELY
AIRPORT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3932 11468 3909 11482 3924 11517 3945 11508

$$

JRM
938 
WGUS75 KLKN 020053
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
553 PM PDT SUN SEP 1 2013

NVC033-020102-
/O.EXP.KLKN.FF.W.0011.000000T0000Z-130902T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE NV-
553 PM PDT SUN SEP 1 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM PDT FOR CENTRAL
WHITE PINE COUNTY...

THUNDERSTORMS HAVE DIMINISHED ACROSS THE ELY AND RUTH AREAS AND RUNOFF
IS TAPERING OFF. ADDITIONAL THUNDERSTORMS ARE ANTICIPATED TONIGHT 
WITH ADDITIONAL FLOODING POSSIBLE. A FLASH FLOOD WATCH REMAINS IN 
EFFECT UNTIL 11 PM.

&&

LAT...LON 3932 11468 3909 11482 3924 11517 3945 11508

$$

TURNER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:00 PM PDT, 2 hours 6 minutes earlier.

Area forecast discussion, Sep 1, 2:00 PM PDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT SUN SEP 1 2013

.SYNOPSIS...MONSOON MOISTURE WILL INCREASE ACROSS NEVADA TONIGHT
THROUGH MONDAY...WITH SHOWERS AND THUNDERSTORMS BECOMING
INCREASINGLY LIKELY. SOME STORMS WILL PRODUCE HEAVY RAIN AND
LOCALIZED FLOODING. MONSOON MOISTURE IS EXPECTED TO LINGER FOR
MUCH OF THIS WEEK.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY.

AN IMPRESSIVE SURGE OF MONSOON MOISTURE IS ORGANIZING ACROSS
CENTRAL AND SOUTHERN NEVADA THIS AFTERNOON, WHERE YET ANOTHER CROP
OF SCATTERED THUNDERSTORMS IS GETTING UNDERWAY. 12Z NAM AND THE
3KM-HRRR BOTH SPREAD NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
SOUTHERN HALF OF THE CWA /WHITE PINE, NYE, SOUTHERN LANDER/EUREKA
COUNTIES/ THROUGH THIS EVENING. VISIBLE SATELLITE REVEALS
PERCOLATING CUMULUS ON THE HIGHER TERRAIN OF CENTRAL NEVADA, WITH
SPC MESOANALYSIS REVEALING LIFTED INDEX TO -5 AND CAPE TO
1500 J/KG, AND THAT'S ONLY AS OF NOON. EXTRA MOISTURE IN THE AIR
SEEMS TO BE SLOWING HEATING SOMEWHAT, AND SOME WARMER AIR ALOFT IS
NOT HELPING EITHER. BUT THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING NONETHELESS. WILL MAINTAIN FLASH FLOOD WATCH FOR CENTRAL
NEVADA THROUGH 11 PM, WHERE THE GREATEST CONCENTRATION OF STORMS
WILL BE LOCATED. 3KM HRRR FORECASTS A COMPLEX OF THUNDERSTORMS
ENTERING SOUTHERN ELKO COUNTY WITH THE MAIN MOISTURE SURGE AROUND
MIDNIGHT TONIGHT. KEPT SHOWER AND THUNDERSTORM COVERAGE MUCH
HIGHER TONIGHT THAN IS TYPICAL, WITH LOCALLY HEAVY RAIN LIKELY.
WILL LET THE FLASH FLOOD WATCH EXPIRE AT 11 PM FOR NOW, BUT
CONFIDENT THE CONVECTION WILL NOT END THEN, SO THE EVENING SHIFT
WILL NEED TO DETERMINE WHETHER TO EXTEND THE WATCH THROUGH
TONIGHT. MOISTURE QUALITY WILL BE INCREASING DRAMATICALLY TONIGHT
THROUGH MONDAY MORNING, AND WITH GFS/NAM BOTH FORECASTING
SIGNIFICANT INSTABILITY OVERNIGHT INTO MONDAY MORNING, NOCTURNAL
CONVECTION IS LIKELY. FURTHER AIDING THE THUNDERSTORMS WILL BE THE
ADVERTISED WEAK SHORTWAVE, ROTATING NORTH THROUGH EASTERN NEVADA
IN THE MOIST MONSOON FLOW, AND APPROACHING ELKO COUNTY AROUND 5 AM
MONDAY. THIS IS THE MOST STABLE TIME OF DAY /THE CONVECTIVE
MINIMUM/ BUT DESPITE THIS, EXPECT SOME THUNDERSTORMS WILL SURVIVE
THE NIGHT.

WITH THE CLOUDS, RAIN, AND RAPIDLY INCREASING HUMIDITY LOW
TEMPERATURES LABOR DAY MORNING WILL BE VERY MILD AND WAY ABOVE
NORMAL, IN THE UPPER 50S AND LOWER 60S. SOME RECORD WARM OVERNIGHT
LOWS ARE LIKELY, ELKO'S RECORD FOR SEP 2ND IS 59 SET IN 1960. MY
FORECASTED LOW IS 61 DEGREES.

LABOR DAY...CLOUDY AND MOIST WITH SHOWERS AND THUNDERSTORMS
LIKELY. MOISTURE WILL BE PLENTIFUL WITH PRECIPITABLE WATER VALUES
NEAR RECORD LEVELS FOR EARLY SEPTEMBER, RANGING FROM 1-1.2 INCHES.
ANY STORMS THAT DEVELOP MONDAY WILL PRODUCE EXCESSIVE RAINFALL.
THE QUESTION IS, WILL THERE BE ENOUGH INSTABILITY FOR
THUNDERSTORMS TO REDEVELOP MONDAY? THE ANSWER FROM MANY MODELS,
THE 12/18Z NAM, 12Z GFS AND ECMWF IS A UNANIMOUS YES. ALL GUIDANCE
ALLOWS SCATTERED TO NUMEROUS THUNDERSTORMS TO REDEVELOP ACROSS
NEVADA MONDAY AFTERNOON AND EVENING, EVEN ALL THE WAY INTO
HUMBOLDT COUNTY. SOME FORECASTER CONCERNS REGARDING THIS SCENARIO:
1) THE SHORTWAVE THAT WILL HELP TRIGGER STORMS TONIGHT IS COMING
THROUGH NE NEVADA LATE TONIGHT AND EARLY MONDAY, NOT A GREAT TIME
TO GET STORMS GOING. IN FACT, SUBSIDENCE BEHIND THE DEPARTING WAVE
AND THE SINKING AIR ASSOCIATED WITH IT MAY HINDER THUNDERSTORM
GROWTH MONDAY AFTERNOON, AND 2) WE ARE GOING TO BE VERY MOIST.
SKIES WILL BE MOSTLY CLOUDY TO CLOUDY ALL DAY, AND IT MAY PROVE
DIFFICULT TO GET THE SUNSHINE NEEDED FOR NEW STORM INITIATION.
DESPITE THESE CONCERNS, FORECASTED SCATTERED TO NUMEROUS
THUNDERSTORMS FOR ALL ZONES MONDAY. BECAUSE OF THE UNCERTAINTIES,
WILL NOT ISSUE ANOTHER FLASH FLOOD WATCH FOR MONDAY, BUT THIS WILL
REQUIRE CAREFUL WATCHING, ESPECIALLY GIVEN THE OUTDOOR HOLIDAY
ACTIVITIES. FOR NOW, SORT OF TOOK A MIDDLE GROUND AND MENTIONED
HEAVY RAIN IN THE GRIDS FOR NE NEVADA. AGAIN, WITH NEAR RECORD PW
IN THE ATMOSPHERE, ANY STORM WILL PRODUCE VERY HEAVY RAIN.

NOT THE BEST FORECAST FOR LABOR DAY PLANS, BUT DOUBT MANY WILL
COMPLAIN AS THE NEVADA DROUGHT CONTINUES.

TUESDAY...CONTINUED MOIST AND UNSTABLE. PW REMAINS VERY HEALTHY,
RANGING FROM 0.80-1.2 INCH. 12Z GFS FORECASTS WIDESPREAD NEGATIVE
LIFTED INDICES AT 5 PM TUESDAY, SO INCREASED THUNDERSTORM COVERAGE IN
THE GRIDS ACCORDINGLY. TURNER

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. MODELS AGREE FAIRLY
WELL WITH THE OVERALL PATTERN THROUGH THE PERIOD. THE CWA IS UNDER
THE INFLUENCE OF THE "MONSOON" MOISTURE TUESDAY NIGHT THROUGH
THURSDAY...HOWEVER UPPER TROF PUSHES INLAND SHOVING THE TSTM
ACTIVITY TO EASTERN NV ON THURSDAY. BY FRIDAY TROF WEAKENS OVER
THE CWA AS IT MOVES NORTH INTO THE PACIFIC NORTHWEST. AGAIN THE
TSTM ACTIVITY IS EXPECTED TO BE CONFINED TO EASTERN NV. BY
SATURDAY INSTABILITY IS PUSHED INTO WHITE PINE COUNTY AS TROF
MOVES TO THE NORTH OF NEVADA. THEN EXPECT DRY CONDITIONS NEXT
SUNDAY AS FOUR CORNER HIGH GETS SUPPRESSED. JH

&&

.AVIATION...VFR ALL TERMINALS. KWMC AND KEKO WILL SEE PERIODIC SMOKY
CONDITIONS...BUT IS NOT EXPECTED TO REDUCE SURFACE VSBY. KEKO WILL
ALSO HAVE VCTS THIS EVENING AND MONDAY AFTERNOON. KTPH AND KELY MAY
HAVE -TSRA THROUGH EARLY EVENING. KELY MAY SEE HEAVY RAIN AT
TIMES. JH

&&

.FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON
THROUGH MONDAY. WHILE LIGHTNING WILL BE PLENTIFUL, WETTING RAINS
AND MUCH HIGHER RH WILL MINIMIZE THE RISK FOR NEW LIGHTNING
IGNITIONS. RETURNING MONSOON MOISTURE WILL ALLOW FOR MUCH HIGHER
MAX/MIN RH AND GREAT OVERNIGHT RECOVERIES. TURNER

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NORTHEASTERN
NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY
AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY.

&&

99/87/87/99
Hazardous weather outlook, Sep 1, 3:56 AM PDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
356 AM PDT SUN SEP 1 2013

NVZ030-031-033>041-021100-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
356 AM PDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM PDT THIS MORNING
THROUGH THIS EVENING FOR SOUTHERN EUREKA AND SOUTHERN
LANDER...WHITE PINE...AND ALL OF NORTHERN NYE COUNTIES. LARGE
AMOUNTS OF TROPICAL MOISTURE ARE AVAILABLE FOR THUNDERSTORMS AND
SOME OF THESE STORMS WILL MOVE VERY SLOWLY AND PRODUCE EXTREME
RAIN RATES OVER AREAS THAT HAVE ALREADY BEEN RAINED ON RECENTLY.
KNOW WHERE YOU ARE AT ALL TIMES...WATCH YOUR SURROUNDINGS. IN
RUGGED TERRAIN SUCH AS WE LIVE IN...MANY FLOODS OCCUR IN LOWER
ELEVATIONS FROM STORMS OVER THE MOUNTAINS. YOU MAY NOT EVEN SEE OR
HEAR THE STORM...ONLY THE WATER RUSHING DOWN AT YOU.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WHILE NO FLASH FLOOD WATCHES ARE IN EFFECT ON MONDAY...ISOLATED
INSTANCES OF HEAVY RAIN AND FLASH FLOODING ARE POSSIBLE AS THE
MONSOON MOISTURE MOVES NORTH. IN ADDITION...THUNDERSTORMS ON
MONDAY MAY BE STRONG TO OCCASIONALLY SEVERE WITH STRONG WINDS AND
HAIL.

SOMEWHAT DRIER CONDITIONS WILL EVENTUALLY RETURN LATER IN THE
WEEK...AND LESSEN THE CHANCES FOR HEAVIER RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE. NEVER PUT YOURSELF IN DANGER.

BOYD

In the hours before

Special weather statement, Sep 1, 2:32 PM PDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
232 PM PDT SUN SEP 1 2013

NVZ034-038-012200-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTHWEST ELKO COUNTY NV-
232 PM PDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 300 PM
PDT...

AT 228 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF JIGGS.  THIS STORM WAS NEARLY
STATIONARY.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4054 11579 4051 11549 4022 11557 4025 11581
TIME...MOT...LOC 2131Z 090DEG 0KT 4030 11568

JRM
Special weather statement, Sep 1, 2:52 PM PDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
252 PM PDT SUN SEP 1 2013

NVZ037-040-041-012230-
NORTHEASTERN NYE COUNTY NV-NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY NV-
252 PM PDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER...
SOUTHWESTERN EUREKA AND NORTHERN NYE COUNTIES UNTIL 330 PM PDT...

AT 250 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS 15 MILES NORTHEAST OF ROUND MOUNTAIN...
AND 10 MILES WEST OF MONITOR VALLEY...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. SMALL HAIL IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  MONITOR VALLEY...
  DEVIL'S PUNCH BOWL...
  COUNTY ROAD 82...
  RURAL NORTHERN NYE COUNTY...
  RURAL SOUTHEASTERN LANDER COUNTY...
  RURAL SOUTHWESTERN EUREKA COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3938 11684 3927 11639 3883 11672 3884 11696
TIME...MOT...LOC 2149Z 159DEG 5KT 3896 11689

TURNER
Special weather statement, Sep 1, 3:10 PM PDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
310 PM PDT SUN SEP 1 2013

NVZ035-012245-
WHITE PINE COUNTY NV-
310 PM PDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL
345 PM PDT...

AT 307 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF RUTH.  THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. THIS STORM COULD CAUSE PONDING OF WATER ON AREA
ROADWAYS. SLOW DOWN IN AREAS OF ADVERSE WEATHER.

* LOCATIONS IMPACTED INCLUDE...
   ROBINSON SUMMIT ON U.S. 50...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3942 11496 3929 11524 3947 11529 3957 11512
TIME...MOT...LOC 2209Z 327DEG 2KT 3946 11517

JRM
Special weather statement, Sep 1, 3:25 PM PDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
325 PM PDT SUN SEP 1 2013

NVZ035-012300-
WHITE PINE COUNTY NV-
325 PM PDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL
400 PM PDT...

AT 321 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELY.  THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   ELY...
   ELY AIRPORT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3928 11462 3917 11491 3925 11502 3943 11481
TIME...MOT...LOC 2225Z 339DEG 1KT 3927 11489

JRM
Special weather statement, Sep 1, 3:45 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
345 PM PDT SUN SEP 1 2013

NVZ040-012315-
NORTHWESTERN NYE COUNTY NV-
345 PM PDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 415
PM PDT...

AT 342 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF
GABBS TO 7 MILES SOUTHWEST OF GABBS TO 14 MILES SOUTH OF GABBS TO 14
MILES NORTHEAST OF MINA...AND MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. OUTFLOW WINDS MAY
PRECEDE ANY RAIN OR LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   GABBS...
   STATE ROUTE 361...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3892 11821 3900 11821 3901 11819 3906 11798
      3892 11774 3880 11766 3853 11762 3848 11771
TIME...MOT...LOC 2244Z 237DEG 14KT 3893 11823 3880 11799
          3867 11791 3849 11789

JRM
Local storm report, Sep 1, 3:47 PM PDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
347 PM PDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     FLASH FLOOD      1 N ELY                 39.27N 114.88W
09/01/2013                   WHITE PINE         NV   COUNTY OFFICIAL

            MINOR STREET FLOODING ALONG HIGHWAY 93 1 MILE NORTH OF
            ELY. SPOTTER REPORTS VERY HEAVY RAIN.

&&

JRM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 2:32 PM PDTSpecial Weather StatementLKN28 min
Sep 1, 2:52 PM PDTSpecial Weather StatementLKN38 min
Sep 1, 3:10 PM PDTSpecial Weather StatementLKNWhite Pine35 min
Sep 1, 3:21 PM PDTFlash Flood WarningLKNNye10 hr
Sep 1, 3:25 PM PDTSpecial Weather StatementLKNWhite Pine35 min
Sep 1, 3:36 PM PDTAreal Flood AdvisoryLKNWhite Pine3 hr
Sep 1, 3:45 PM PDTSpecial Weather StatementLKNMineral30 min
Sep 1, 4:15 PM PDTSpecial Weather StatementLKN30 min
Sep 1, 4:42 PM PDTFlash Flood WarningLKNNye3 hr
Sep 1, 4:59 PM PDTAreal Flood AdvisoryLKNEureka, Nye, White Pine3 hr

Nearby

Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.